It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-16-2002, 04:27 AM   #1
Inactive
 
Join Date: May 2002
Location: pittenweem,fife,scotland
Posts: 28
shirlgirl HB User
Smile Keppra!

Hi gang,

Yes i went to the neuro 3 weeks ago now, and they suggested i try keppra as a new drug, and gradually bring me off the epanutin as it is doing nothing for me, so i will be eventually on keppra and lamotrigine only. I am now 1 week late with my period, so is the new drug affecting this, its crap cause i ma so regular.
Also another thing i need to know abot diet, i wanna lose weight but dunno how, never have much time to do anything as i am a full time mum of 3.
Bye Shirleyx.

 
Old 08-26-2002, 01:47 PM   #2
Junior Member
 
Join Date: Aug 2002
Location: england,bristol
Posts: 30
lulabell HB User
Post

HI there, I was put on Keppra about 8 weeks now increasing steadily. I haven't found it too bad, but I do get very sleepy. It is probably different for me beacause I am also on Carbamazapine, Lamictal and Frisium. Since I was on the Keppra, I have lost weight, but unfortunatly this is beacause I have lost my appetite completely. I don't know if this is the Keppra itself or the combination of drugs I am on. Maybe U should give it a while and see how you react to it. Keep in touch and let me know how u are.

Lulabell

 
Sponsors Lightbulb
   
Old 08-26-2002, 05:08 PM   #3
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

I was on a combo of Tegretol and Lamictal. It didn't control my seizures and I eventually had surgery. My doc toldme that Lamictal can potentiate the action of the Tegtretol and make it seem stronger than the dose would normally be without the Lamictal. I have recently read that Lamictal does the opposite to the Tegretol, so I think I can safely say that Lamictal probably has some effect on the Tegretol level. Tegretol was such a memory stopper, and after surgery, my doc changed thetegretol to Kappra.That left me on Lamictal and Leppra. What I noticed then was heightened emotions. I felt like I was having more extreme mood swings. I found myself having to pay for it out of pocket and could afford only one of them, so I bought the Keppra and left it at that. I do not recommend that you try this, but I could only pay for one med. I did let my doc know. Also remember that I had had surgery before I did this. I still just take Keppra and need nothing more. Never in my entire 37 year history with epilepsy was I ever on more than 2 AEDs at the time. too much meds can increase seizure activity just as too little can. Many docs seem to Practice by using the 'if one AED doesn't work, more must be better'. That is not necessarily true, and the only way to tell if your meds work is if they STOP your seizures. I am sure you are aware that the AEDs have their own negatives and harms they do to quality of life is more is not better unless they stop seizures cold. Regarding weight gain, I really am aware of only one med causing weight gain for me and that was Depakote. I never noticed any change in my period as far as regularity on any of the meds, but I went through menopause early and stopped completely for good. I was on Tegretol then with either Depakote or Neurontin since I did take them at different times along with the Tegretol; Tegretol with Neurontin, then Tegretol with Depakote. That was changed to Tegretol with the Lamictal as above. If you are noticing a change in regularity, I'd check with my Gyn, because you may want to get a pregnancy test done and also, many of us have gone through menopause early either due to the meds or possibly due to the epilepsy's effect whatever that may be. I have read that Tegretol can cause early menopause so there is always the chance that the effects the other AEDs could cause this as well. You need to check with your Gyn abt tests to determine if that is the case. If you are seeing a general neuro and are on allof those meds without total control of your seizures, please see an Epileptologist, Epilepsy Specialist who treats Nothing but Eplpesy patients. It does make a huge difference in your care, your future, and quality of life provided the Epileptologist is at a good patiented oriented Comprehensive Epilepsy Center. There are other options out there and you deserve the opportunity to take advantage of the ones appropriate to your case to stop the seizures as best as possible. Tattoo

 
Old 09-23-2002, 09:34 PM   #4
Member
 
Join Date: May 2001
Location: Chicago,Il
Posts: 99
pacemaker HB User
Post

Hi Shirgirl:
I take keppra because Dilantin was doing
something to my liver enzimes. I don't seem to have
any ill effects from it
Peace
Pacemaker(Steve)

 
Old 09-25-2002, 12:02 PM   #5
Newbie
 
Join Date: May 2002
Location: West Union Ohio-USA
Posts: 9
dianecos HB User
Post

Hello-my son has just had Kepra added to this Tegretol-any info?

 
Old 09-26-2002, 08:24 PM   #6
Newbie
 
Join Date: Sep 2002
Location: Hallandale, Fla. USA
Posts: 6
victor HB User
Post

Hi Shirlgirl, my name is Victor. I've tried many medications, Keppra was one of them. It did'nt do anything for me,instead it made things worse,and I'm not talking about seizures. It caused me to have pain around the eyes. I'm been off Keppra for a while now, but the sideffect seems to be permanent. Everyday I wake up with pain around my eyes and it stays with me all day long. Now where ever I go, I have to wear my sunglasses. The sun makes it act up more.

------------------
Sincerely, Victor
__________________
Sincerely, Victor

 
Old 09-28-2002, 09:37 AM   #7
Senior Member
 
Join Date: Sep 2002
Posts: 127
lazoo HB User
Post

Victor - How long did you take Keppra, at what dose and for what type of seizures?

 
Old 10-09-2002, 06:23 AM   #8
Inactive
 
Join Date: Aug 2002
Location: NOLA
Posts: 46
emeraldbee HB User
Post

Hi guys,

Noted Victor's complaint about his eyes. Keppra is working well for me right now, but I also noted eye related side-effects. I've got a consult with an opthomologist to see just what all is going on. My vision is constantly shifting focus and blurring. I'm switching between two pairs of glasses so that I can see. It's a pain but better than the seizures.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra Switch mott07 Epilepsy 21 11-25-2009 03:16 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 07:13 AM
Question about Keppra and other medications riddlesperger Epilepsy 6 08-17-2007 08:54 PM
Can you be on Keppra and Lamitcal at the same time? jenlori71 Epilepsy 4 07-27-2007 03:24 PM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!